Alert archive / North Carolina / Tornado Warnings in 2013

Tornado Warning 1, NWS Raleigh, NC

April 19, 2013Alamance County, Orange County, North Carolina

NWS Raleigh, NC issued this tornado warning at Apr 19, 2013, 3:30 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2013, 3:30 PM EDT (19:30 UTC)
Expired
Apr 19, 2013, 4:00 PM EDT
In force
30 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:00 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WFUS52 KRAH 191930
TORRAH
NCC001-135-192000-
/O.NEW.KRAH.TO.W.0001.130419T1930Z-130419T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER SAXAPAHAW...OR 7 MILES SOUTHEAST OF GRAHAM...MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEBANE...
  EFLAND...
  SCHLEY...CARR...

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 153 AND 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3625 7916 3624 7915 3624 7895 3591 7926
      3597 7941 3625 7925 3625 7921
TIME...MOT...LOC 1930Z 216DEG 40KT 3601 7928

$$

10
1 follow-up statement
776 
WWUS52 KRAH 191946
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT FRI APR 19 2013

NCC001-191955-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-130419T2000Z/
ALAMANCE NC-
346 PM EDT FRI APR 19 2013

...THE TORNADO WARNING FOR EAST CENTRAL ALAMANCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3625 7916 3624 7915 3624 7895 3605 7913
      3606 7926 3625 7921
TIME...MOT...LOC 1945Z 225DEG 37KT 3612 7915

$$

NCC135-192000-
/O.CON.KRAH.TO.W.0001.000000T0000Z-130419T2000Z/
ORANGE NC-
346 PM EDT FRI APR 19 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR NORTHERN
ORANGE COUNTY...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR EFLAND...OR NEAR
HILLSBOROUGH...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CARR AND SCHLEY.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3625 7916 3624 7915 3624 7895 3605 7913
      3606 7926 3625 7921
TIME...MOT...LOC 1945Z 225DEG 37KT 3612 7915

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:55 PM EDT, 35 minutes earlier.

Area forecast discussion, Apr 19, 2:55 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON AND EVENING...BRINGING WITH IT HEAVY RAIN AND THE CHANCE
FOR SEVERE THUNDERSTORMS. BEHIND THE FRONT...COOLER AND DRIER
CONDITIONS WILL MOVE IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...

...TORNADO WATCH IN EFFECT UNTIL 9PM...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH UNTIL 9PM FOR ALL COUNTIES IN THE CWA EAST OF I-95. THE THREAT
IS EXPECTED TO EVOLVE WITH ANOTHER WATCH POSSIBLE FOR THE REMAINING
COUNTIES WITHIN THE CWA LATER THIS EVENING.

TORNADO AND HAIL THREAT: ALTHOUGH THE PRIMARY THREAT THIS EVENING IS
STILL EXPECTED TO BE DAMAGING WINDS...A DIFFERENTIAL HEATING
BOUNDARY HAS SET UP ACROSS THE CWA WHICH COULD BE A CATALYST FOR
ROTATION ONCE STORMS EVOLVE THIS AFTERNOON. IN ADDITION BRIEF SPIN
UPS ALONG THE MAIN LINE OF THUNDERSTORMS WILL ALSO BE POSSIBLE. IN
ADDITION INCREASED INSTABILITY AND MOISTURE FROM THE SOUTH ALONG
WITH MORE BACKING OF THE WINDS AT THE SURFACE THAN ORIGINALLY
ANTICIPATED WILL GIVE A SLIGHT BOOST TO THE TORNADO POTENTIAL.
HODOGRAPHS CURRENTLY DEPICT HIGHER HELICITY VALUES IN THE 0-3 KM
RANGE WITH HIGHEST TOTALS IN THE SOUTH AND EAST WHERE TEMPERATURES
HAVE RISEN INTO THE MIDDLE 80S. CURRENT RADAR TRENDS DO SHOW SOME
DISCREET CELLS BEGINNING TO FOR AHEAD OF THE LINE IN THE WESTERN
PIEDMONT. IF WE ARE TO SEE ANY HAIL THIS EVENING...THESE DISCREET
CELLS WOULD BE THE BEST CANDIDATES AS THEY DO HAVE HIGHER CAPE IN
THE HAIL GROWTH ZONE. AS THE AFTERNOON WHERES ON THIS INSTABILITY
WILL DIMINISH.

DAMAGING WIND THREAT: THE MOST LIKELY SCENARIO WITH THIS SYSTEM
REMAINS A QLCS LINE OF THUNDERSTORMS WITH DAMAGING WINDS AS THE
PRIMARY THREAT. MODEL FORECAST SOUNDINGS SHOW AN INVERTED V
SIGNATURE WITH SOME MID LEVEL DRY AIR INITIALLY BECOMING MOIST
THROUGHOUT THE COLUMN AS FRONTOGENESIS INCREASES. THE MID LEVEL CAP
THAT WAS INDICATED EARLIER IN THE DAY HAS MOST LIKELY ERODED OR IS
IN THE PROCESS OF ERODING AT THIS TIME...PAVING THE WAY FOR GREATER
INSTABILITY MOVING FORWARD. MIXED LAYER CAPE OF 500-1000 J/KG IS
MANIFESTING ITSELF OVER MUCH OF THE CWA AND SHOULD HELP TO
STRENGTHEN THE LINE OF STORMS AS IT MOVES INTO THE WESTERN PIEDMONT.
CURRENTLY THE BEST LOW LEVEL LAPSE RATES REMAIN TO THE SOUTH BUT
THEY ARE ALREADY GOOD AT 7.5 TO 8 DEG/KM OVER CENTRAL NC. MID-LEVEL
LAPSE RATES ARE NOT AS IMPRESSIVE BUT SHOULD IMPROVE SLIGHTLY.
EFFECTIVE SHEAR WILL BE 40-50 KNOTS ALONG THE LINE OF STORMS WITH
LESSER VALUES OUT AHEAD OF THE LINE. TIMING EXCLUDING CELLS AHEAD OF
THE LINE WILL BE 4-5 PM IN THE TRIAD...7-9 IN THE TRIANGLE AND
10PM-12AM IN THE EAST.

PRECIPITATION THREAT: HEAVY RAINS ARE EXPECTED WITH THIS SYSTEM SPC
MESO-ANALYSIS SHOWS PRECIPITABLE WATERS OVER 1.5 INCHES AND VERY
STRONG 850 MB MOISTURE TRANSPORT ASSOCIATED WITH THE 50 KNOT LOW
LEVEL JET MOVING OVER CENTRAL NORTH AND SOUTH CAROLINA. EXPECT PLUS
OR MINUS AN INCH OF RAIN WITH THE SYSTEM DEPENDING ON RAIN RATES IN
THE HEAVIER THUNDERSTORM AND THE FORWARD SPEED OF THE LINE. FLOODING
IS NOT ANTICIPATED TO BE A LARGE PROBLEM BUT IS WORTH KEEPING AN EYE
ON IN TRAINING CELLS OR IN THE USUAL URBAN FLOOD ZONES.

BEHIND THE FRONT EXPECT LIGHT ANAFRONTAL STRATIFORM RAIN TO CONTINUE
FOR SEVERAL HOURS BEFORE FINALLY MOVING OUT DURING THE OVERNIGHT
HOURS FROM WEST TO EAST. HIGH TEMPERATURES ARE HOLDING ON FOR UPPER
70S IN THE NW TO LOW TO MID 80S SE. DEWPOINTS WILL HOLD IN THE
MIDDLE 60S BEFORE DROPPING OFF BEHIND THE FRONT. AFTER FRONTAL
PASSAGE WINDS WILL SHIFT TO NORTHWESTERLY AND LOW TEMPERATURES WILL
DEPEND ON THE EXACT TIMING OF THE FRONT BUT WILL MOST LIKELY END UP
MIDDLE 40S NW TO MIDDLE 50S SE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 255 PM FRIDAY...

ONCE THE COLD FRONT AND ASSOCIATED PREFRONTAL CONVECTION CLEAR THE
AREA LATE TONIGHT...STRONG CANADIAN HIGH PRESSURE WILL BUILD ACROSS
THE NORTHERN TIER OF THE COUNTRY AND EXTEND SOUTH INTO CENTRAL NC
THROUGH THE WEEKEND.  LOW LEVEL THICKNESSES ARE FORECAST TO FALL TO
AROUND 1320M BOTH SATURDAY AND SUNDAY MORNINGS...WHICH SUGGESTS
HIGHS IN THE LOW TO MID 60S.  THE BETTER RADIATIONAL COOLING
CONDITIONS WILL OCCUR ON SATURDAY NIGHT..THOUGH THE PRESSURE
GRADIENT OVER NC MAY STILL BE STRONG ENOUGH FOR A LIGHT
NORTHEASTERLY WIND.  LOWS SATURDAY NIGHT WILL FALL INTO LOW TO MID
40S IN MOST AREAS...THOUGH UPPER 30S ARE POSSIBLE IN OUTLYING
AREAS.  LOWS SHOULD BE A FEW DEGREES WARMER SUNDAY NIGHT BUT
STRENGTHENING PRESSURE GRADIENT BETWEEN THE SURFACE RIDGE AND A
SHARPENING COASTAL TROUGH SHOULD CREATE A CHILLY 10-15MPH
NORTHEASTERLY WIND OVERNIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 255 PM FRIDAY...

...BELOW NORMAL TEMPERATURES NEXT WEEK...

STRONG HIGH PRESSURE WILL DRIFT SLOWLY ACROSS NORTHERN NEW ENGLAND
EARLY NEXT WEEK.. EXTENDING SOUTH DOWN THE EASTERN SEABOARD.
MEANWHILE...A PAIR OF SHORTWAVES WILL TRAVERSE THE MEAN TROUGH
DEVELOPING OVER THE EASTERN HALF OF THE CONUS.  THE PASSAGE OF THE
WEAKER LEAD SHORTWAVE SHOULD INDUCE WEAK CYCLOGENESIS ALONG A
STALLED OUT FRONTAL ZONE OFF CAROLINA COAST...MOSTLY LIKELY LATE
MONDAY BASED ON CURRENT MODELS PROJECTIONS.  THERE IS A FAIR AMOUNT
OF UNCERTAINTY REGARDING THE WESTWARD EXTENT OF THE RAIN SHIELD
ASSOCIATED WITH THE SURFACE WAVE AS IT LIFTS NORTH AND
PARALLELS THE COASTLINE.  IN ADDITION TO THE POTENTIAL FOR
RAIN...ESPECIALLY EAST...WIDESPREAD CLOUD COVER AND THE PRESENCE OF
THE STRONG SURFACE HIGH PRESSURE RIDGE FAVOR COLD AIR DAMMING
DEVELOPMENT AND HIGHS 10-15 DEGREES BELOW NORMAL MONDAY.  SOME
MODERATION OF HIGHS BACK TOWARD NORMAL WILL BE POSSIBLE TUESDAY AND
ESPECIALLY WEDNESDAY...DEPENDING ON THE STRENGTH OF THE CAD.  THE
LATTER OF THE TWO AFOREMENTIONED SHORTWAVES WILL THEN SWING ACROSS
THE MIDWEST STATES WEDNESDAY AND SEND A COLD FRONT ACROSS OUR AREA
WEDNESDAY NIGHT OR THURSDAY.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
AS OF 110 PM FRIDAY...

24 HOUR TAF PERIOD: VERY HIGH CONFIDENCE OF SUB VFR CONDITIONS THIS
EVENING AS A COLD FRONT CROSSES THE AREA. PRIOR TO FRONTAL PASSAGE
MVFR CONDITIONS WILL LIFT OUT TO VFR FOR A PERIOD OF SEVERAL HOURS.
AHEAD OF THE FRONT EXPECT BREEZY CONDITIONS TO CONTINUE AS
OBSERVATIONS HAVE SHOW WINDS OF 15-20 KNOTS SUSTAINED GUSTING TO
NEAR 30 KNOTS. EXPECT A WEST TO EAST ADVANCE OF DETERIORATING
CONDITIONS WITH KINT AND KGSO AFFECTED BY THE FRONT BETWEEN 20Z AND
0Z. KRDU AND KFAY WILL SEE STORMS IN THE 22Z TO 2Z TIMEFRAME AND
FURTHER EAST AT KRWI BETWEEN 0Z AND 4Z. WIND GUSTS TO 40 KNOTS AND
POTENTIALLY HIGHER ARE POSSIBLE WITHIN STORMS. AFTER FRONTAL PASSAGE
EXPECT STRATIFORM RAIN TO CONTINUE FOR SEVERAL HOURS AT ALL SIGHTS
WITH CONDITIONS DETERIORATING AGAIN TO AT LEAST MVFR IF NOT LOWER.
RAIN SHOULD MOVE OUT BY SATURDAY MORNING AND CONDITIONS WILL RETURN
TO VFR. WINDS WILL BECOME NORTHWESTERLY AFTER FRONTAL PASSAGE NEAR
10 KNOTS.

LONG TERM: SPORADIC SUB-VFR EPISODES ARE POSSIBLE SUNDAY NIGHT
THROUGH WEDNESDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...ELLIS
Hazardous weather outlook, Apr 19, 2:14 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT FRI APR 19 2013

NCZ011-027-028-043-078-089-201815-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON-
214 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK
OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS...MOST LIKELY BETWEEN 8 PM AND MIDNIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>026-038>042-073>077-083>086-088-201815-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
214 PM EDT FRI APR 19 2013

...TORNADO WATCH 130 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK
OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE
OVERNIGHT HOURS...MOST LIKELY BETWEEN 4 PM AND MIDNIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 19, 2:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI APR 19 2013

NCZ038-191915-
DAVIDSON-
237 PM EDT FRI APR 19 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 315
PM EDT...

AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH ROCK...OR ABOUT 12 MILES SOUTHEAST OF SALISBURY...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DENTON...
GORDONTOWN...THOMASVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 91 AND 103.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3601 8005 3565 8006 3554 8020 3555 8022
      3558 8021 3563 8027 3563 8028 3565 8031
      3567 8031 3568 8034 3569 8034
TIME...MOT...LOC 1837Z 220DEG 35KT 3560 8028

GIH
Special weather statement, Apr 19, 3:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT FRI APR 19 2013

NCZ022-192015-
GUILFORD-
322 PM EDT FRI APR 19 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD COUNTY THROUGH 415
PM EDT...

AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JAMESTOWN...OR ABOUT 5 MILES EAST OF HIGH POINT...MOVING NORTHEAST AT
50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENSBORO...LAKE
TOWNSEND...MCLEANSVILLE...AND MONTICELLO.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3625 7954 3623 7953 3591 7973 3592 8004
      3626 7987
TIME...MOT...LOC 1922Z 221DEG 42KT 3599 7988

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:37 PM EDTSpecial Weather StatementRAHDavidson38 min
Apr 19, 3:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Apr 19, 3:39 PM EDTTornado WarningRAHGuilford36 min
Apr 19, 3:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Apr 19, 3:53 PM EDTTornado WarningRAHDurham, Orange, Person37 min
Apr 19, 3:55 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph35 min
Apr 19, 4:21 PM EDTTornado WarningRAHGranville24 min
Apr 19, 4:31 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph44 min
Apr 19, 4:34 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly56 min
Apr 19, 4:57 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph48 min
Apr 19, 5:06 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange39 min
Apr 19, 5:12 PM EDTSpecial Weather StatementRAHGranville, Person63 min
Apr 19, 5:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond61 min
Apr 19, 5:28 PM EDTTornado WarningRAHChatham, Moore, Randolph32 min
Apr 19, 5:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Granville, Lee, Moore and 3 more46 min
Apr 19, 5:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Scotland60 min
Apr 19, 6:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Wake, Warren61 min
Apr 19, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Lee, Orange, Vance and 1 more15 min
Apr 19, 6:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Johnston, Scotland60 min
Apr 19, 6:55 PM EDTSevere Thunderstorm WarningRAHDurham, Granville35 min
Apr 19, 7:14 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson46 min
Apr 19, 7:18 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren57 min
Apr 19, 7:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne63 min
Apr 19, 7:52 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson53 min

Nearby

Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.